Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 15, NWS Grand Rapids, MI

May 3, 2012Newaygo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 3, 2012, 3:02 PM EDT for Newaygo County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2012, 3:02 PM EDT (19:02 UTC)
Expired
May 3, 2012, 3:45 PM EDT
In force
43 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 12:41 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WUUS53 KGRR 031902
SVRGRR
MIC123-031945-
/O.NEW.KGRR.SV.W.0015.120503T1902Z-120503T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 345 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
  MILES WEST OF BITELY TO 10 MILES NORTHWEST OF FREMONT..AND MOVING
  EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BITELY...             WHITE CLOUD...        HESPERIA...
  NEWYAGO STATE PARK... GOODWELL TWP...       TROY TWP...
  HOME TWP...           WOODLAND PARK...      WOODVILLE...
  BROHMAN...            HAWKINS...            LILLEY...
  VOLNEY...             AETNA...              BIG PRAIRIE...
  WOOSTER...            OXBOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4382 8604 4382 8556 4348 8556 4348 8604
TIME...MOT...LOC 1902Z 270DEG 39KT 4380 8606 4357 8602
WIND...HAIL <50MPH 1.00IN

$$

OSTUNO
2 follow-up statements
295 
WWUS53 KGRR 031926
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EDT THU MAY 3 2012

MIC123-031945-
/O.CON.KGRR.SV.W.0015.000000T0000Z-120503T1945Z/
NEWAYGO MI-
326 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NEWAYGO COUNTY UNTIL 345 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 6 MILES EAST 
OF BITELY...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BITELY...             WHITE CLOUD...        NEWYAGO STATE PARK...
  GOODWELL TWP...       TROY TWP...           HOME TWP...
  WOODLAND PARK...      WOODVILLE...          BROHMAN...
  HAWKINS...            LILLEY...             VOLNEY...
  BIG PRAIRIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED FOR UPDATES ON THIS HAZARDOUS WEATHER SITUATION.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4381 8604 4382 8556 4348 8556 4364 8604
TIME...MOT...LOC 1925Z 257DEG 50KT 4374 8565
WIND...HAIL <50MPH 1.00IN

$$

TJT
803 
WWUS53 KGRR 031950
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT THU MAY 3 2012

MIC123-031958-
/O.EXP.KGRR.SV.W.0015.000000T0000Z-120503T1945Z/
NEWAYGO MI-
350 PM EDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWAYGO COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER THUNDERSTORMS WITH HAIL UP TO QUARTER SIZE...STRONG 
GUSTY WINDS...VERY HEAVY RAIN AND FREQUENT DEADLY LIGHTNING WILL 
CONTINUE TO BE POSSIBLE AS THEY MOVE NORTHEAST ACROSS THE AREA 
THROUGH 5 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4381 8604 4382 8556 4348 8556 4364 8604
TIME...MOT...LOC 1926Z 257DEG 50KT 4374 8563

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:22 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 3, 1:22 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
122 PM EDT THU MAY 3 2012

.SYNOPSIS...
ISSUED AT 410 AM EDT THU MAY 3 2012

NUMEROUS WAVES OF LOW PRESSURE WILL RIDE ALONG A FRONTAL SYSTEM
THAT IS SITUATED NORTH OF THE FORECAST AREA EARLY THIS MORNING.
THESE WAVES OF LOW PRESSURE WILL OCCASIONALLY BRING ROUNDS OF
SHOWERS AND STORMS TO THE AREA ALONG WITH MILD AIR. A FEW OF THE
SHOWERS AND STORMS COULD BECOME SEVERE. SOME LOCALLY HEAVY
DOWNPOURS WILL ALSO BE POSSIBLE. THE RAINFALL SHOULD CLEAR SOUTH
OF THE AREA DURING THE DAY ON FRIDAY.

&&

.UPDATE...
ISSUED AT 1253 PM EDT THU MAY 3 2012

UPDATED REFLECTS ADDITION OF SVR THUNDERSTORM WATCH THROUGH 22Z.
BOW ECHO MOVING ACROSS NRN LAKE MICHIGAN WILL MOVE ONSHORE NORTH
OF PENTWATER. THE NRN ROWS MAY BE CLIPPED BY THIS STORM. DAMAGING
WINDS ARE THE MAIN THREAT. LATEST MESO ANALYSIS SHOWS 45-55KS BULK
SHEAR AVAILABLE ACROSS THE FAR NRN CWA. SHEAR RAPIDLY FALLS OFF
SOUTH OF THERE. HOWEVER...INSTABILITY RAPIDLY INCREASES ACROSS
THE CENTRAL/SRN CWA WHERE LI/S HAVE FALLEN TO -8C. IT/S POSSIBLE
THAT ANOTHER WATCH MAY BE NEEDED LATER THIS AFTERNOON/EVENING AS
THE FRONTAL BOUNDARY SLIPS SOUTHWARD INTO THE UNSTABLE AIR MASS.

HEAVY RAINFALL/LOCALIZED FLOODING IS A DISTINCT POSSIBILITY AS
THESE STORMS MOVE THROUGH.

UPDATE ISSUED AT 1045 AM EDT THU MAY 3 2012

ISSUED A FLASH FLOOD WATCH. OUTFLOW BOUNDARY HAS SET UP OVER THE
AREA AND SHOULD PROVIDE A FOCUS FOR THE CONVECTION TODAY.
SEVERAL ROUNDS OF STORMS EXPECTED AS THE SLOW MOVING FRONT APPROACHES.
ONE MCV IN CENTRAL WI COULD CAUSE THE FIRST ROUND OF STORMS TO HIT
OUR NORTHERN COUNTIES WHICH SAW VERY HEAVY RAIN LAST NIGHT.
ANOTHER MCV IN IOWA COULD TRIGGER THE STORMS LATER THIS AFTERNOON
FOR CENTRAL AND SOUTHERN LOWER MI.

UPDATE ISSUED AT 644 AM EDT THU MAY 3 2012

I HAVE UPDATED THE ZONES/GRIDS TO KEEP THE THUNDERSTORMS GOING
ALONG ROUTE 10 FOR ANOTHER TWO HOURS SINCE THE CELLS KEEP
REFORMING OVER LAKE MICHIGAN AND THEN MOVE EAST. THE STORMS EVEN
SO WILL BEING TO DIMINISH SO BY 10 AM THIS SHOULD ALL BE DONE.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 410 AM EDT THU MAY 3 2012

MAIN CHALLENGE OF THE SHORT TERM CONTINUES TO BE DETERMINING
CONVECTIVE TRENDS AND SEVERE WX POTENTIAL.

MAIN AXIS OF NOCTURNAL STORM ACTIVITY EXTENDS FROM CENTRAL WI
THROUGH THE U.S.-10 CORRIDOR EARLY THIS MORNING. THIS IS ALL AT
THE NOSE OF THE LOW LEVEL JET/MOISTURE TRANSPORT AHEAD OF THE NEXT
WAVE RIDING ALONG THE UPPER FLOW. THE AXIS OF PCPN IS STARTING TO
SHOW A TENDENCY TO TRAIN OVER THE SAME AREAS...HOWEVER THE ENTIRE
AXIS IS IN THE PROCESS OF SHIFTING NORTH OF THE AREA.

WE EXPECT THIS RAIN TO SHIFT NORTH OF THE AREA...AND THE WHOLE
AREA OF RAIN TO MOVE EAST AS THE WAVE AND LOW LEVEL JET MOVES
EAST/NORTHEAST. THERE SHOULD THEN BE A BREAK IN THE ACTIVITY INTO
EARLY THIS AFTERNOON WITH SUBSIDENCE BEHIND THE DEPARTING WAVE
THIS A.M..

WE WILL SEE UPPER RIDGING CURRENTLY OVER THE INTER MOUNTAIN WEST
SHIFT TO THE NE. THIS WILL STRENGTHEN THE SFC RIDGE ACROSS SRN
CANADA. THIS PROCESS WILL HELP TO SHIFT THE FRONT BACK DOWN INTO
THE AREA THIS AFTERNOON AND EVENING. WE WILL SEE INSTABILITY BUILD
TODAY WITH SOME SUN AND TEMPS RISING INTO THE LOWER 80S. LI/S ARE
FCST TO DROP DOWN ALMOST TO -10C. THE FRONT SINKING
SOUTH...COMBINED WITH THE INSTABILITY...AND ANY SHORT WAVE THAT
COULD MOVE THROUGH COULD TOUCH OFF A LINE OF STORMS LATE THIS
AFTERNOON.

THERE IS A WINDOW OF OPPORTUNITY FOR STORMS TO BECOME STRONG TO
SEVERE WHEN INITIATION TAKES PLACE. THE WINDOW WOULD LAST UNTIL
MID EVENING WHEN INSTABILITY WOULD WANE...AND WE SEE PCPN BECOME
MORE WIDESPREAD AHEAD OF THE FRONT. DEEP LAYER SHEAR OF 30 KNOTS WOULD
BE MARGINALLY SUFFICIENT FOR ORGANIZATION. LARGE HAIL WOULD BE
POSSIBLE WITH THICK -10 TO -30C LAYER CAPE PROFILES. DAMAGING
WINDS WOULD BE POSSIBLE DUE TO DRY MID LEVELS AND 45 KNOTS OR SO
AROUND 500 MB. BEST THREAT WOULD BE IN THE CENTRAL AND SOUTHERN
PORTION OF THE CWFA.

ONCE THE DIURNAL INSTABILITY IS LOST...THE SEVERE THREAT WOULD
LIKELY EVOLVE TO MORE OF A HYDRO THREAT. WOULD COULD SEE SOME
POTENTIAL TRAINING OF STORMS ALONG THE SLOW MOVING FRONT. WE WILL
LIKELY SEE AT LEAST A COUPLE OF WAVES MOVING ALONG THE FRONT
BEFORE THE FRONT WOULD SINK SOUTH OF THE AREA FRIDAY MORNING. THE
GOOD THING IS THE HEAVIER RAINFALL THUS FAR HAS BEEN OVER THE
NORTH. SOUTHERN AREAS HAVE SOME ROOM BEFORE RAINFALL WOULD BECOME
AN ISSUE.

WE WILL SEE THE HEAVIER RAINFALL END OVER THE AREA BY DAYBREAK FRI
MORNING AS THE WAVES AND ASSOCIATED LLJ MOVE EAST AND WEAKEN. THE
FRONT WILL SINK SOUTH...AND WE WILL SEE A DRY NE FLOW SET UP.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 410 AM EDT THU MAY 3 2012

THE WEATHER WITH THE GREATEST IMPACT IMPLICATIONS IS THE SYSTEM
EXPECTED TO MOVE THROUGH THE AREA MONDAY INTO TUESDAY. THIS WILL
BRING THE THREAT OF THUNDERSTORMS AND LOCALLY HEAVY RAINFALL.

THE OVERALL UPPER AIR PATTERN FEATURES A LONG WAVE TROUGH OVER THE
WESTERN CONUS AND UPPER RIDGE OVER THE EASTERN CONUS. HOWEVER THERE
IS A BLOCKING UPPER HIGH SOUTH OF GREENLAND THAT SEEMS TO WANT TO
RETROGRADE OVER TIME. THAT IN COMBINATION WITH THAT STORM SYSTEM
FROM THE ALEUTIANS...THAT I HAVE BEEN WRITING ABOUT FOR NEARLY A
WEEK...DIGS INTO THE GULF OF ALASKA BY EARLY NEXT WEEK AND WILL
FORCE THE ENTIRE PATTERN TO RETROGRADE. THAT BRINGS LONG WAVE
TROUGHING TO THE EASTERN CONUS AND UPPER RIDGING MOUNTAIN STATES BY
THE MIDDLE OF NEXT WEEK. BEING NEAR THE LONG WAVE TROUGH WOULD BRING
AN OVERALL COOLING PATTERN HERE BUT IT ALSO WOULD BRING MORE RAIN TO
THE AREA.

THE END RESULT OF ALL THIS IS THE FRONTAL SYSTEM IN OUR AREA NOW
WILL DROP SOUTH AS THE UPPER JET ALSO DROPS SOUTH OVER TIME.
SHORTWAVE RIDGING AND LARGE CANADIAN HIGH WILL PROVIDE A DRY WEEKEND
FOR THE AREA WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. THEN AS A
PACIFIC SHORTWAVE (KICKED OUT BY THE STORM FROM ALASKA) CROSSES THE
CONUS TO THE CENTRAL CONUS BY MONDAY...IT WILL PHASE WITH A DIGGING
SYSTEM FROM NORTHEASTERN CANADA. THAT IN TURN HELPS TO DIG THE
EASTERN TROUGH EARLY NEXT WEEK.

NOW THE STAGE IS SET FOR A RAIN EVENT HERE IN THE MONDAY TIME FRAME.
THE WARM ADVECTION SURGE AHEAD OF THE PACIFIC SYSTEM WILL BRING
WARMER AND MORE MOIST AIR INTO THE AREA WITH THUNDERSTORMS MONDAY.
BY TUESDAY THE SYSTEM WILL BE EAST OF SOUTHWEST LOWE MICHIGAN AS AN
UPPER LOW STARTS TO CLOSE OFF NORTH OF MINNESOTA. THAT WILL KEEP
UNSETTLED BUT COOLER WEATHER GOING HERE INTO WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 122 PM EDT THU MAY 3 2012

THUNDERSTORMS WILL BE INCREASING IN COVERAGE THROUGH THE AFTERNOON
AND INTO THE EVENING. PEAK ACTIVITY ACROSS SW LOWER MI SHOULD BE
FROM ABOUT 22Z THROUGH 03Z...HOWEVER STORMS COULD LINGER ALL
NIGHT...ESPECIALLY OVER THE SOUTHERN TAF SITES.

MVFR IS EXPECTED TO DEVELOP INTO THE EVENING WITH SOME SCATTERED
IFR LIKELY INTO LATE TONIGHT/EARLY FRI MORNING AS CEILINGS LOWER
IN LIGHT WINDS. HOW WIDESPREAD THE IFR BECOMES IS STILL
UNCERTAIN...BUT WILL BE BETTER DEFINED WITH FUTURE TAF
ISSUANCES.

&&

.MARINE...
ISSUED AT 1045 AM EDT THU MAY 3 2012

WINDS AND WAVES WILL REMAIN BELOW ADVISORY CRITERIA. HOWEVER
LINES OF THUNDERSTORMS WILL BE POSSIBLE. THIS COULD CAUSE LOCALLY
HIGHER VALUES. THEY WILL POSE A RISK TO MARINERS.

&&

.HYDROLOGY...
ISSUED AT 410 AM EDT THU MAY 3 2012

IT APPEARS MOST OF THE AREA SHOULD SEE A GOOD SOAKING OF RAINFALL
AT SOME TIME BETWEEN NOW AND FRIDAY MORNING. PWATS ARE UP TO
AROUND 1.25 TO 1.50 INCHES AS EXPECTED ACROSS THE AREA. THE AXIS
OF HEAVIEST RAIN THIS MORNING IS UP NORTH. SOME LOCATIONS COULD
SEE A TOTAL OF AN INCH OF RAIN THIS MORNING BEFORE IT MOVES OUT OF
THE AREA.

THE NORTH WILL SEE SOME MORE RAIN TODAY/TONIGHT...HOWEVER THE BEST
THREAT OF RAINFALL LOOKS TO HAPPEN ACROSS THE SOUTH AS THE FRONT
SINKS SOUTH. THIS MOVEMENT IN THE AXIS OF BEST RAINFALL COMBINED
WITH THE SOUTH SEEING LITTLE RAINFALL THE PAST COUPLE OF DAYS
SHOULD KEEP FROM ANY MAJOR ISSUES OCCURRING. RAINFALL AMOUNTS WILL
GENERALLY RANGE FROM AROUND AN INCH OR TWO WITH SOME LOCALLY
HIGHER AMOUNTS LIKELY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ037>040-043>046-
     050>052-056>059-064>067-071>074.

LM...NONE.
&&

UPDATE...93
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...WDM
AVIATION...JK
HYDROLOGY...NJJ
MARINE...MJS
Hazardous weather outlook, May 3, 10:10 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 AM EDT THU MAY 3 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-041415-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1010 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
SOUTHWEST LOWER MICHIGAN. THERE IS A SLIGHT RISK FOR LARGE HAIL
AND DAMAGING WINDS. THE MAIN EXPECTED THREATS ARE HEAVY RAIN AND
THE POTENTIAL FOR FLASH FLOODING. THIS COULD ESPECIALLY IMPACT AREA
CREEKS AND STREAMS WITH RAPID RISES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY...FRIDAY NIGHT AND AGAIN ON
MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL OCCUR WITH
THESE THUNDERSTORMS AND MAY RESULT IN ADDITIONAL THREATS FOR MINOR
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY
RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE.

LMZ844>849-041415-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1010 AM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BRING HEAVY
RAIN AND GUSTY WINDS TO LAKE MICHIGAN. SOME FOG WILL BE POSSIBLE
LATE TONIGHT AFTER STORMS CLEAR OUT...WITH VISIBILITIES UNDER ONE
MILE AT TIMES LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY...FRIDAY NIGHT AND
AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF HEAVY
RAIN...FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, May 3, 1:37 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      S BRANCH                43.94N 86.04W
05/03/2012                   MASON              MI   TRAINED SPOTTER

            WATER WAS REPORTED RUNNING DOWN BARNETT BLVD. THE ROAD
            WAS BEING WASHED OUT.

&&

WH
Special weather statement, May 3, 1:56 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
156 PM EDT THU MAY 3 2012

MIZ044-031815-
NEWAYGO-
156 PM EDT THU MAY 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN NEWAYGO COUNTY...MOVING
EAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY
EVENING FOR WEST CENTRAL MICHIGAN.

&&

LAT...LON 4381 8556 4379 8556 4373 8604 4382 8604
TIME...MOT...LOC 1756Z 252DEG 37KT 4381 8592

OSTUNO
Local storm report, May 3, 2:17 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
217 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             5 S BALDWIN             43.83N 85.85W
05/03/2012  M0.50 INCH       LAKE               MI   TRAINED SPOTTER

&&

WH
Local storm report, May 3, 2:51 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             SHELBY                  43.61N 86.36W
05/03/2012  E0.75 INCH       OCEANA             MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, May 3, 2:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 W SHELBY              43.61N 86.44W
05/03/2012  M1.00 INCH       OCEANA             MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, May 3, 2:58 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             HART                    43.70N 86.36W
05/03/2012  M1.00 INCH       OCEANA             MI   TRAINED SPOTTER

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:09 AM EDTSpecial Weather StatementGRRMuskegon, Oceana66 min
May 3, 1:42 AM EDTSpecial Weather StatementGRRLake, Mason, Oceana78 min
May 3, 2:55 AM EDTSpecial Weather StatementGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 1 more80 min
May 3, 4:04 AM EDTSpecial Weather StatementGRRClare, Lake, Osceola71 min
May 3, 4:39 AM EDTSpecial Weather StatementGRRClare, Osceola66 min
May 3, 4:42 AM EDTSpecial Weather StatementGRRLake, Mason63 min
May 3, 5:30 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mecosta, Osceola60 min
May 3, 5:42 AM EDTAreal Flood AdvisoryGRRLake, Mason, Osceola10 hr
May 3, 6:08 AM EDTSevere Thunderstorm WarningGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola67 min
May 3, 7:10 AM EDTSpecial Weather StatementGRRClare, Osceola65 min
May 3, 8:50 AM EDTFlash Flood WarningGRRLake4 hr
May 3, 10:22 AM EDTFlash Flood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more22 hr
May 3, 10:56 AM EDTRiver Flood AdvisoryGRRIngham58 hr
May 3, 10:56 AM EDTRiver Flood AdvisoryGRRMason5 days
May 3, 10:56 AM EDTRiver Flood AdvisoryGRROsceola6 days
May 3, 11:54 AM EDTSpecial Weather StatementGRRMason51 min
May 3, 12:26 PM EDTSpecial Weather StatementGRRLake64 min
May 3, 12:37 PM EDTFlash Flood WarningGRRMason6 hr
May 3, 12:38 PM EDTSpecial Marine WarningGRR41 min
May 3, 12:50 PM EDTFlash Flood WarningGRRLake6 hr
May 3, 1:09 PM EDTSevere Thunderstorm WarningGRRMason41 min
May 3, 1:23 PM EDTSevere Thunderstorm WarningGRRLake52 min
May 3, 1:56 PM EDTSpecial Weather StatementGRRNewaygo19 min
May 3, 2:03 PM EDTSevere Thunderstorm WarningGRROsceola57 min
May 3, 2:57 PM EDTSevere Thunderstorm WarningGRROceana63 min
May 3, 3:01 PM EDTFlash Flood WarningGRROsceola5 hr
May 3, 3:08 PM EDTSpecial Marine WarningGRR82 min
May 3, 3:20 PM EDTSpecial Weather StatementGRRClare, Gratiot, Isabella, Kent, Mecosta, Montcalm and 3 more115 min
May 3, 3:21 PM EDTSevere Thunderstorm WarningGRRClare54 min
May 3, 3:36 PM EDTSevere Thunderstorm WarningGRRMecosta54 min
May 3, 4:16 PM EDTSevere Thunderstorm WarningGRRIsabella38 min
May 3, 4:32 PM EDTSpecial Marine WarningGRR59 min
May 3, 4:38 PM EDTSevere Thunderstorm WarningGRRMuskegon52 min
May 3, 4:46 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry44 min
May 3, 5:13 PM EDTSevere Thunderstorm WarningGRRKent, Newaygo, Ottawa41 min
May 3, 5:30 PM EDTSevere Thunderstorm WarningGRRBarry, Clinton, Eaton, Ionia60 min
May 3, 5:49 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Kalamazoo56 min
May 3, 6:21 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Ionia, Montcalm54 min
May 3, 6:30 PM EDTSevere Thunderstorm WarningGRRClinton, Eaton, Ingham60 min
May 3, 6:59 PM EDTAreal Flood AdvisoryGRRClinton16 hr
May 3, 7:01 PM EDTSpecial Marine WarningGRR119 min
May 3, 7:30 PM EDTSevere Thunderstorm WarningGRRIngham45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.